Periodic solutions of an age-structured epidemic model with periodic infection rate

Hao Kang, Shigui Ruan, Qimin Huang

Research output: Contribution to journalArticlepeer-review

Abstract

In this paper we consider an age-structured epidemic model of the susceptible-exposed-infectious-recovered (SEIR) type. To characterize the seasonality of some infectious diseases such as measles, it is assumed that the infection rate is time periodic. After establishing the well-posedness of the initial-boundary value problem, we study existence of time periodic solutions of the model by using a fixed point theorem. Some numerical simulations are presented to illustrate the obtained results.

Original languageEnglish (US)
Pages (from-to)4955-4972
Number of pages18
JournalCommunications on Pure and Applied Analysis
Volume19
Issue number10
DOIs
StatePublished - Oct 2020

Keywords

  • Age-structure
  • Basic reproduction number
  • Periodic solution
  • SEIR epidemic model
  • Vaccination

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Periodic solutions of an age-structured epidemic model with periodic infection rate'. Together they form a unique fingerprint.

Cite this